Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 20, 2026, 12:23 PM CST for 27 counties in Texas. It took effect at Feb 21, 2026, 10:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2026, 12:23 PM CST (18:23 UTC)
- In effect from
- Feb 21, 2026, 10:00 AM CST
- Expired
- Feb 21, 2026, 9:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
All 27 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 81 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WWUS84 KEWX 201823 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1223 PM CST Fri Feb 20 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY... .Breezy north winds and dry air behind a Pacific front will bring critical fire weather conditions during Saturday across much of South Central Texas. TXZ183>193-202>208-217>224-228-210900- /O.NEW.KEWX.FW.W.0002.260221T1600Z-260222T0300Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-Hays- Travis-Bastrop-Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe- Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Dimmit- 1223 PM CST Fri Feb 20 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 9 PM CST Saturday. * AFFECTED AREA...Most of South Central Texas. * TIMING...From 10 AM to 9 PM CST Saturday. * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
948 WWUS84 KEWX 210639 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1239 AM CST Sat Feb 21 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SATURDAY... .Breezy north winds and dry air behind a Pacific front will bring critical fire weather conditions during Saturday across much of South Central Texas. TXZ183>193-202>208-217>224-228-220300- /O.CON.KEWX.FW.W.0002.260221T1600Z-260222T0300Z/ Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall-Blanco-Hays- Travis-Bastrop-Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe- Caldwell-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Dimmit- 1239 AM CST Sat Feb 21 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...Most of South Central Texas. * TIMING...From 10 AM this morning to 9 PM CST this evening. * WINDS...North 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 20, 5:55 AM CST, 6 hours 28 minutes earlier. Its key messages:
- Above average temperatures for most today and Saturday, then trending cooler early next week. Well above normal temperatures return by the middle of next week.
- Near critical to possibly critical fire weather conditions for most of South Central Texas Saturday and along and east of I-35 on Sunday. Otherwise, locally elevated fire weather conditions Hill Country, Edwards Plateau, and Rio Grande Plains each afternoon through early next week.
Area forecast discussion, Feb 20, 5:55 AM CST, 6 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 555 AM CST Fri Feb 20 2026 ...New AVIATION (12Z TAFS)... .KEY MESSAGES... - Above average temperatures for most today and Saturday, then trending cooler early next week. Well above normal temperatures return by the middle of next week. - Near critical to possibly critical fire weather conditions for most of South Central Texas Saturday and along and east of I-35 on Sunday. Otherwise, locally elevated fire weather conditions Hill Country, Edwards Plateau, and Rio Grande Plains each afternoon through early next week. && .SHORT TERM... (Today through Saturday) Issued at 1202 AM CST Fri Feb 20 2026 The dryline retrogrades early this morning while at the same time surface high pressure moves into northern Texas. Increasing low clouds will build over much of the area tonight with fog favored over the coastal plains, the I-35 corridor south of Austin and portions of the Rio Grande Plains. Some drizzle or sprinkles can't be ruled out over the coastal plains this morning but kept PoPs mainly below 15 percent given the lack of forcing. Surface high pressure expands and brings a backdoor front into our northeastern areas later this morning keeping drier air and cooler temperatures over portions of the I-35 corridor, Hill Country and coastal plains near and north of Austin. Temperatures are tricky for these locations with the HREF indicating a high variability in model guidance, though it does look like cloud cover will remain over the area into the afternoon which also supports the lower temperatures in the 60s. Will also have to watch exactly how far south this backdoor boundary spreads as temperatures could be cooler for outside of the locations mentioned above. Elsewhere, highs will generally be in the 70s up to the mid 80s along the Rio Grande. A Pacific cold front will move across the area late Friday night into early Saturday bringing much drier air and gusty northerly wind behind it. Given these conditions Saturday, near critical to possibly critical fire weather conditions are expected for the whole region. Warm temperatures build back over the area by Saturday afternoon with the cooler temperatures lagging until Saturday night. Expect highs mainly in the 70s to low 80s. && .LONG TERM... (Saturday night through Thursday) Issued at 1202 AM CST Fri Feb 20 2026 Gusty northerly wind will continue Saturday night but will decrease first along the Rio Grande and taper off slightly from the Hill Country and areas west after midnight. Over the I-35 corridor and coastal plains, gusty conditions continue into the mid afternoon Sunday before surface high pressure builds further over the area bringing lighter wind Sunday night into Monday. Jumping to temperatures for this weekend, we'll finally see the effects of the the Pacific front passage early Sunday morning with lows in the mid 30s to mid 40s across the area with highs Sunday topping out in the low 60s to around 70 degrees. Surface high pressure begins to shift east Monday with southerly flow esablishing back over the area by Monday night. The seasonable temperatures remain in place through Tuesday morning, with a slight increase into the 70s across the area for Tuesday afternoon. A tighter pressure gradient establishes over the area Tuesday into Wednesday bringing back breezy southerly wind. More notable will be the return of warm unseasonable temperaturs with forecast highs in the mid and upper 80s for most the area Wednesday and Thursday. For some locations in the west, highs in the low 90s may be seen. && .AVIATION... (12Z TAFS) Issued at 525 AM CST Fri Feb 20 2026 The primary change was to remove LIFR mention at SAT and SSF. Winds have remained around 4-6 kts, preventing visibility and ceilngs from completely tanking this morning. Expect a return to VFR ceilings by midday. Winds should turn a bit more northwesterly after midnight tonight as another front moves into the region. MVFR ceilings may develop again and have been used in the TAF after 09Z Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 55 75 41 / 0 0 0 0 Austin Bergstrom Intl Airport 68 54 76 41 / 10 0 0 0 New Braunfels Muni Airport 72 56 77 41 / 0 0 0 0 Burnet Muni Airport 64 51 70 37 / 0 0 0 0 Del Rio Intl Airport 83 59 79 42 / 0 0 0 0 Georgetown Muni Airport 65 52 74 38 / 0 0 0 0 Hondo Muni Airport 78 56 80 40 / 0 0 0 0 San Marcos Muni Airport 72 55 77 40 / 10 0 0 0 La Grange - Fayette Regional 73 58 76 41 / 20 0 0 0 San Antonio Intl Airport 74 57 77 43 / 0 0 0 0 Stinson Muni Airport 76 58 79 44 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 9 AM CST this morning for TXZ209- 221>225. && SHORT TERM...27 LONG TERM....27 AVIATION...MMM
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:02 AM CST | Dense Fog Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson | 7 hr |
Nearby
Red Flag Warnings in Texas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.